The muscles which elevate the brow also cause the lines to form across our forehead. If the lines are diminished by using Botox, the brow position will drop. If a person has a heavy brow to begin with, the result after Botox may look droopy. One could compromise in terms of Botox dosage and injection location to minimize brow heaviness but sometimes the only answer is to consider a surgical forehead lift.
Botox causes droopy eyebrows?
Botox is a toxin that
paralyzes muscle. Therefore, injecting Botox
into the forehead area paralyzes that muscle and can drop the brow. However, most well-trained surgeons know how
to inject the Botox in a pattern so as not to cause this droopiness. However, you have to realize that there still
will be several wrinkles above the lateral aspect of your brow and this is due
to the fact that that muscle was not completely blocked. We do not want it completely blocked and we
want it to be able to hold the tail of your brow upward so you don’t get droopy
Botox Side Effects
Thanks for your question. This is a question that we
get asked often by our patients. The most common SIDE-EFFECTS of toxin
injections include: Swelling, Redness, and Bruising at the site of
injection. Complications are rare and only temporary, but may include
paralysis of other nearby muscles, temporary eyelid ptosis (dropping of
eyelids, 2% risk, lasts 2-3 weeks), temporary brow ptosis (dropping of
eyebrows, 2% risk, lasts 2-3 weeks), cross-eyes, ectropion or edema of the
lower eyelid, dry eyes, double vision, transient headaches (10%), local
numbness (lasting 2-3 weeks), flu-like symptoms, rash at the injection site,
pain at the injection site, infections, and bruising (need to avoid blood
thinning medications). Cold compresses may be used immediately after
treatment to reduce swelling only if needed. This may be applied for 3 minutes,
3 times per day, for up to 3 days. This is best done with a bag of peas in a
zip lock bag. Only apply light pressure to the area. Only take Tylenol if you
get a headache or migraine.
Drooping Eyelids / Eyebrow After Botox
I suggest seeing an expert as this will take 2-3 months to resolve, but luckily will fully resolve as botox treatment is temporary. Having an injector with experience is the most important. Best, Dr. Emer.
Botox relaxes muscles. The forehead muscle is called the frontalis and the primary action is to raise your eyebrows. When you start having heavy upper eyelids or start getting extra skin on the upper eyelids the common thing that people do to compensate for the extra skin is to raise the eyebrows. We actually do this mostly unconsciously. If we then Botox the forehead, the frontalis relaxes and the wrinkles go away but then you may not be able to compensate for the heavy upper eyelids any more and feel heavy ore droopy. When we suspect that you may be likely to be affected by this, we either recommend that you may not be a good candidate for botox in the forehead or we modify how we inject and leave some movement which then sometimes people are unhappy because they still may have some wrinkles. It is best to have an in-person consultation so that we can determine what is best for you.
Factors that increase the chance of droopy eyebrows after Botox
Yes, some people are more likely to get droopy eyebrows when they are injected with Botox.
A careful injector will study the anatomy and adjust the dose and technique to avoid creating a droop.
Eyelids that have already begun to droop, heavy eyelids with excessive skin, and heavy foreheads increase the chance that a muscle relaxer, like Botox, will create a droopy eyebrow. Patients who use the forhead muscle to artificially pull the brows up are also prone to droopiness.
Seek an injector who can tell you whether you are at high or low risk. And a conservative dose is always a good and safe starting point. It's easy to inject more. It can feel like a long 3 months if too much is injected the first time. Safety comes first.
Thank you for your question. An experienced injector studies the anatomy of the patient to help prevent droopiness from happening. It is still a risk but can be avoided with correct technique.
Dr. Leonard Lu
Can Botox cause droopy eyelids?
This is called eyelid ptosis and can absolutely be avoided. The anatomy of your facial expressions need to be evaluated in person by an expert injector.
Good luck to you!
Botox and Brow Ptosis/Droop
Thank you for your question. An experienced injector will be able to evaluate your facial muscle activity during an in-person consultation in order to determine the best approach to both accomplish your treatment goals and avoid any ptosis. Best wishes!
Thank you for your question. Seeing that Botox is a muscle relaxant, injecting certain areas of the forehead can cause ptosis (dropping) on the brow/eyelids however proper injection technique and dosing can minimize the risk of this occurring. Be sure to consult with an experienced board certified plastic surgeon for your injection. Your physician will be able to properly assess your brow region and give you the best advice. Good luck. James Lee